MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1616C93E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary the reported type ib endoleak can be confirmed from the images provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the patients pre-implant anatomy.No images were provided from the index procedure showing implantation of the device.Only two post-implant cross- sectional ct slices were received, making visualisation and appreciation of the stent grafts in-vivo configuration difficult.It is possible that disease progression (with observed aneurysm enlargement) and the reported tortuous patient anatomy in the iliac arteries may have contributed to the event.In addition, it is possible that lack of adequate distal seal zone length during the implant procedure to compensate for this anatomy may have been a factor.From the images received, the distal seal zone cannot be adequately assessed.Analysis of the returned still ct¿s did not reveal any out of specification stent graft integrity issues.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 110mm abdominal aortic aneurysm.It was reported that the patient was lost to follow up post the index procedure.The patient presented emergently with bowel issues related to the patient¿s colostomy and ct six years and five months later showed a type ib endoleak of the right iliac limb.An additional endurant ii stent graft limb etlw1620c82e was implanted to resolve the endoleak.As per the physician, the cause of the endoleak was due to the patient¿s anatomy.The right common iliac artery was very tortuous and the original limb was a couple of centimeters short of the hypogastric.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9744002
Report Number9612164-2020-00847
Device Sequence Number1974076
Product Code MIH
UDI-Device Identifier00613994991584
UDI-Public00613994991584
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2015
Device Model NumberETLW1616C93E
Device Catalogue NumberETLW1616C93E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR